MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, there is no indication the lens was implanted.If explanted, give date: not applicable, there is no indication the lens was implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the lens box of a pcb00 12.5 diopter intraocular lens (iol) had a note on it stating the tip was bent.Reportedly, this was during handling, but prior to insertion.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 10/10/2017.Device returned to manufacturer? yes.The sample was evaluated.The plunger was not advanced nor locked as required.Inspection at 10x under microscope magnification was performed.The device was observed handled, and the cartridge tip was observed deformed.The lens was not received out of the device or inside the cartridge.There were no viscoelastic residues observed inside the cartridge.The reported complaint was confirmed.One probable cause could be that the lack of viscoelastic causing friction/resistance, which may lead to deformation of the cartridge.The manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.As a result of the investigation, there is no indication of a product quality deficiency.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6880838
Report Number2648035-2017-01681
Device Sequence Number13484137
Product Code HQL
UDI-Device Identifier05050474558113
UDI-Public(01)05050474558113(17)191117
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/17/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1